Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 37, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 5, 2008, 2:09 AM CDT for Black Hawk County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 2:09 AM CDT (07:09 UTC)
- Expired
- Jun 5, 2008, 8:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 151 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 050711
FFWDMX
IAC013-051315-
/O.NEW.KDMX.FF.W.0037.080605T0709Z-080605T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
209 AM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLACK HAWK COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF WATERLOO...
* UNTIL 815 AM CDT
* AT 207 AM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDSON...
EVANSDALE AND CEDAR FALLS
FLASH FLOODING WILL BE ESPECIALLY LIKELY ALONG THE WOLFE CREEK
AROUND LA PORTE CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4264 9209 4247 9209 4247 9207 4230 9207
4230 9254 4264 9255
TIME...MOT...LOC 0709Z 180DEG 0KT 4241 9230
$$
RUSSELL7 follow-up statements
000
WGUS73 KDMX 050804
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
302 AM CDT THU JUN 5 2008
IAC013-051315-
/O.CON.KDMX.FF.W.0037.000000T0000Z-080605T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
302 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR BLACK
HAWK COUNTY...
AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERLOO...HUDSON...EVANSDALE AND CEDAR FALLS.
FLOODING ALONG THE WOLFE NEAR LA PORTE CITY IS POSSIBLE.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH IS POSSIBLE IN THE
WARNED AREA THROUGH 4AM. AFTER 4 AM...EVEN MORE VERY HEAVY RAIN
PRODUCING THUNDERSTORMS MAY BE POSSIBLE ACROSS THE AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.
LAT...LON 4264 9209 4247 9209 4247 9207 4230 9207
4230 9254 4264 9255
TIME...MOT...LOC 0802Z 180DEG 0KT 4241 9230
$$
RUSSELL000
WGUS73 KDMX 050903
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT THU JUN 5 2008
IAC013-051315-
/O.CON.KDMX.FF.W.0037.000000T0000Z-080605T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
401 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR BLACK
HAWK COUNTY...
AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STEADY MODERATE TO AT TIMES HEAVY RAINFALL...AGGRAVATING
EARLIER FLASH FLOODING THAT OCCURRED OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERLOO...HUDSON...EVANSDALE AND CEDAR FALLS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.
LAT...LON 4264 9209 4247 9209 4247 9207 4230 9207
4230 9254 4264 9255
TIME...MOT...LOC 0901Z 180DEG 0KT 4241 9230
$$
RUSSELL000
WGUS73 KDMX 051029
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
528 AM CDT THU JUN 5 2008
IAC013-051315-
/O.CON.KDMX.FF.W.0037.000000T0000Z-080605T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
528 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR BLACK
HAWK COUNTY...
AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERLOO...
HUDSON...EVANSDALE AND CEDAR FALLS
ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT...HOWEVER RUNOFF
CONTINUES TOP AGGRAVATE FLOODING OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4264 9209 4247 9209 4247 9207 4230 9207
4230 9254 4264 9255
TIME...MOT...LOC 1028Z 180DEG 0KT 4241 9230
$$
RUSSELL000
WGUS73 KDMX 051118
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
618 AM CDT THU JUN 5 2008
IAC013-051315-
/O.CON.KDMX.FF.W.0037.000000T0000Z-080605T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
618 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR BLACK
HAWK COUNTY...
AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A RAINFALL AGGRAVATING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERLOO...
HUDSON...EVANSDALE AND CEDAR FALLS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4264 9209 4247 9209 4247 9207 4230 9207
4230 9254 4264 9255
TIME...MOT...LOC 1118Z 180DEG 0KT 4241 9230
$$
RUSSELL000
WGUS73 KDMX 051146
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
646 AM CDT THU JUN 5 2008
IAC013-051315-
/O.CON.KDMX.FF.W.0037.000000T0000Z-080605T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
646 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR BLACK
HAWK COUNTY...
AT 644 AM CDT...MODERATE RAINFALL AGGRAVATING LAST NIGHTS FLASH
FLOODING WAS OCCURRING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERLOO...
HUDSON...EVANSDALE AND CEDAR FALLS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4264 9209 4247 9209 4247 9207 4230 9207
4230 9254 4264 9255
TIME...MOT...LOC 1146Z 180DEG 0KT 4241 9230
$$
RUSSELL000
WGUS73 KDMX 051242
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
740 AM CDT THU JUN 5 2008
IAC013-051315-
/O.CON.KDMX.FF.W.0037.000000T0000Z-080605T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
740 AM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR BLACK
HAWK COUNTY...
AT 735 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NO KNOWN
AREAS OF FLASH FLOODING OVER THE WARNED AREA. HOWEVER...SOME AREAS
MAY BECOME EVIDENT THIS MORNING. RAINFALL IN EXCESS OF THREE INCHES
FELL OVERNIGHT WHICH LIKELY CAUSED SOME CREEKS TO FLOOD RURAL COUNTY
ROADS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERLOO...
HUDSON...EVANSDALE AND CEDAR FALLS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4264 9209 4247 9209 4247 9207 4230 9207
4230 9254 4264 9255
TIME...MOT...LOC 1240Z 180DEG 0KT 4241 9230
$$
RUSSELL000
WGUS73 KDMX 051315
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
815 AM CDT THU JUN 5 2008
IAC013-051325-
/O.EXP.KDMX.FF.W.0037.000000T0000Z-080605T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
815 AM CDT THU JUN 5 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR BLACK HAWK COUNTY...
LAT...LON 4264 9209 4247 9209 4247 9207 4230 9207
4230 9254 4264 9255
TIME...MOT...LOC 1242Z 180DEG 0KT 4241 9230
$$
RUSSELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:14 PM CDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jun 4, 3:14 PM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 314 PM CDT WED JUN 4 2008 ...UPDATED AVIATION DISCUSSION AND WATCHES IN EFFECT... .SHORT TERM/TONIGHT... FOCUS TONIGHT REMAINS ON SEVERE AND HEAVY RAIN POTENTIAL. WARM FRONT HAS LIFTED SLOWLY NORTH TO NEAR THE IA/MO BORDER. GREATEST INSTABILITY CURRENTLY IS TO THE SOUTHWEST IN NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA. LACK OF 0-3 KM CAPE IN SOUTHERN IOWA NEAR THE WARM FRONT SUGGESTS THAT SFC BASED CONVECTION IS STILL SEVERAL HOURS OFF IN IA. ONCE CONVECTION DOES BEGIN ALL MODES OF SVR WX ARE POSSIBLE NEAR THE FRONTAL BOUNDARY. LATER TONIGHT THE LOW LEVEL JET WILL FOCUS INTO THE STATE AND WILL CONTINUE TO FUEL THUNDERSTORMS NEAR THE WARM FRONT AS IT LIFTS NORTH OVER IA. AREAS OF HEAVY RAINFALL REMAIN POSSIBLE BUT THE FORWARD PROPAGATION OF THE STORMS SHOULD LIMIT POTENTIAL. WILL EXPAND FLASH FLOOD WATCH NORTH TO HIGHWAY 20 WHERE 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD WILL CAUSE HYDROLOGIC ISSUES GIVEN RECENT HEAVY RAINS. .LONG TERM /THURSDAY-WEDNESDAY/... ACTIVE PATTERN CONTINUES THROUGH MUCH OF THE FORECAST PERIOD. NUMEROUS VIGOROUS WAVES WILL MOVE THROUGH THE FLOW DURING THE PERIOD WHILE THE MIDWEST REMAINS CONNECTED TO THE MIDWEST. ONGOING ELEVATED CONVECTION LIKELY ONGOING AT THE START OF THE PERIOD IN ADVANCED OF A WARM FRONT LIFTING THROUGH THE STATE. MARGINAL SEVERE WX AND LOCALLY HEAVY RAINFALL POSSIBLE THURSDAY MORNING HOWEVER THE BIG SHOW STILL ON TARGET FOR THURSDAY EVENING AND OVERNIGHT. THE PRIMARY SEVERE EVENT LIKELY TO BEGIN AFTER 00Z THURSDAY EVENING THEN TURNING INTO A COMBINATION SEVERE AND HEAVY RAIN EVENT AFTER MIDNIGHT. TONIGHTS RAINFALL WILL LIKELY BE A PRIMER FOR THURSDAY NIGHT. HYDROLOGY CONCERNS WILL GREATLY INCREASE IF CENTRAL IOWA GETS ONE INCH PLUS TONIGHT WITH THE POTENTIAL FOR A NORTH TO SOUTH 2 TO 4 INCH BAND THURSDAY NIGHT. ALL MODES FOR SEVERE WEATHER ARE LIKELY WITH THE TORNADIC POTENTIAL ENHANCED WEST OF INTERSTATE 35. PWATS APPROACHING 2 INCHES WITH A 60 KT LOW LEVEL JET FEEDING INTO THE REGION WILL PROMOTE THE POTENTIAL FOR EFFICIENT RAIN PRODUCERS. STORM MOVEMENT ALONG THE BOUNDARY SUGGESTS TRAINING POTENTIAL. THUNDERSTORMS WILL LINGER FRIDAY MORNING THEN ANOTHER CHANCE OVER THE EAST IN THE AFTERNOON. A BRIEF BREAK FRIDAY NIGHT AND EARLY SATURDAY THEN THE NEXT SYSTEM BRINGS THUNDERSTORM POTENTIAL BACK BY SATURDAY AFTERNOON AND NIGHT. POSSIBLE THAT THE WARM FRONT WILL HANG UP OVER IOWA LEADING TO A PROLONGED THUNDERSTORM CHANCE THROUGH MONDAY BEFORE FINALLY PUSHING TO THE NORTH BY MIDWEEK. && .AVIATION 05/06Z... THUNDERSTORMS CONTINUE OVER MUCH OF THE AREA...AFFECTING KDSM AND KMCW...AND VERY NEAR KALO AT THIS TIME. KOTM REMAINS SOUTHEAST OF THE ACTION BUT WILL PROBABLY GET HIT AT SOME TIME DURING THE EARLY MORNING HOURS. THUNDERSTORMS NOT EXPECTED TO END UNTIL CLOSE TO 12Z...AFTER WHICH MVFR CIGS AND PERHAPS SOME BR/HZ WILL LINGER INTO THE MID/LATE MORNING HOURS. ANOTHER ROUND OF THUNDERSTORMS WILL ENTER THE PICTURE THURS EVENING/NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH TIL 10Z THURSDAY ALONG AND SOUTH OF HIGHWAY 3. FLASH FLOOD WATCH TIL 12Z THURSDAY ALONG AND SOUTH OF HIGHWAY 20. SHORT TERM...REV LONG TERM...DONAVON AVIATION...LEE
Hazardous weather outlook, Jun 4, 10:36 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1036 PM CDT WED JUN 4 2008 IAZ044>050-057>062-070>075-081>086-092>097-051115- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1036 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF THE WEEK. IAZ004>007-015>017-023>028-033>039-051115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 1036 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF THE WEEK. LEE
In the hours before
Local storm report, Jun 5, 1:18 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
118 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD MASSENA 41.25N 94.77W
06/05/2008 CASS IA LAW ENFORCEMENT
CASS COUNTY SHERRIFF OFFICE REPORTS HIGHWAY 92 NOW CLOSED
ON WEST EDGE OF MASSENA DUE TO WATER OVER THE BRIDGE.
&&
LEELocal storm report, Jun 5, 1:25 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
125 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HEAVY RAIN PLAINFIELD 42.84N 92.54W
06/05/2008 M1.26 INCH BREMER IA TRAINED SPOTTER
MEASURED IN 25 MINUTES.
&&
MRUSSELLLocal storm report, Jun 5, 1:34 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM FLASH FLOOD 4 S CUMBERLAND 41.22N 94.87W
06/05/2008 CASS IA LAW ENFORCEMENT
WATER DAMAGE TO A BRIDGE. COUNTY HIGHWAY 28 CLOSED SOUTH
OF HIGHWAY 92. DAMAGED BRIDGE IS 3 MILES SOUTH OF
HIGHWAY92.
&&
MRUSSELLLocal storm report, Jun 5, 1:50 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
150 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM TSTM WND DMG 5 SE COLLINS 41.86N 93.24W
06/05/2008 JASPER IA EMERGENCY MNGR
2.5 FOOT DIAMETER TREE UPROOTED.
&&
PODRAZIKLocal storm report, Jun 5, 1:56 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM TSTM WND GST MARSHALLTOWN 42.04N 92.91W
06/05/2008 M68 MPH MARSHALL IA MESONET
RWIS STATION ON HIGHWAY 30 IN MARSHALLTOWN MEASURED WIND
GUST TO 59 KNOTS.
&&
LEELocal storm report, Jun 5, 2:09 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
209 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND DMG PRAIRIE CITY 41.60N 93.24W
06/05/2008 JASPER IA BROADCAST MEDIA
2 FOOT DIAMETER TREE DOWN ON HOME AND CAR
&&
BSMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:30 PM CDT | Tornado Warning | DMX | Clarke, Union | 30 min |
| Jun 4, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 57 min |
| Jun 4, 7:41 PM CDT | Tornado Warning | DMX | Adams, Taylor | 49 min |
| Jun 4, 8:00 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 31 min |
| Jun 4, 8:25 PM CDT | Flash Flood Warning | DMX | Adams, Union | 9 hr |
| Jun 4, 8:27 PM CDT | Tornado Warning | DMX | Adams | 48 min |
| Jun 4, 8:50 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 55 min |
| Jun 4, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
| Jun 4, 9:15 PM CDT | Tornado Warning | DMX | Adams | 14 min |
| Jun 4, 9:38 PM CDT | Tornado Warning | DMX | Clarke, Union | 52 min |
| Jun 4, 9:48 PM CDT | Tornado Warning | DMX | Union | 16 min |
| Jun 4, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 41 min |
| Jun 4, 10:10 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 50 min |
| Jun 4, 10:22 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 53 min |
| Jun 4, 10:23 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 41 min |
| Jun 4, 10:28 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 47 min |
| Jun 4, 10:44 PM CDT | Flash Flood Warning | DMX | Clarke, Madison, Warren | 6 hr |
| Jun 4, 10:47 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 38 min |
| Jun 4, 10:52 PM CDT | Flash Flood Warning | DMX | Adair, Cass | 11 hr |
| Jun 4, 10:58 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 47 min |
| Jun 4, 11:08 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 52 min |
| Jun 4, 11:10 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin, Webster | 6 hr |
| Jun 4, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor, Union | 50 min |
| Jun 4, 11:12 PM CDT | Flash Flood Warning | DMX | Franklin, Humboldt, Wright | 6 hr |
| Jun 4, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 47 min |
| Jun 4, 11:34 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 41 min |
| Jun 4, 11:45 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 45 min |
| Jun 5, 12:11 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| Jun 5, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 43 min |
| Jun 5, 12:18 AM CDT | Severe Thunderstorm Warning | DMX | Butler | 42 min |
| Jun 5, 12:33 AM CDT | Areal Flood Advisory | DMX | Emmet, Kossuth, Palo Alto | 4 hr |
| Jun 5, 12:35 AM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 4 hr |
| Jun 5, 12:35 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 40 min |
| Jun 5, 12:48 AM CDT | Areal Flood Advisory | DMX | Dallas, Madison, Polk, Warren | 4 hr |
| Jun 5, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 40 min |
| Jun 5, 12:59 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 46 min |
| Jun 5, 1:05 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 40 min |
| Jun 5, 1:14 AM CDT | Tornado Warning | DMX | Jasper, Marshall, Story | 31 min |
| Jun 5, 1:19 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Ringgold, Union | 41 min |
| Jun 5, 1:39 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer | 4 hr |
| Jun 5, 1:40 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jun 5, 1:44 AM CDT | Flash Flood Warning | DMX | Adams, Ringgold, Taylor, Union | 6 hr |
| Jun 5, 1:48 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall | 11 min |
| Jun 5, 1:51 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 39 min |
| Jun 5, 2:02 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 43 min |
| Jun 5, 2:12 AM CDT | River Flood Warning | DMX | Humboldt | 39 hr |
| Jun 5, 2:12 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 43 min |
| Jun 5, 2:26 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 49 min |
| Jun 5, 2:31 AM CDT | River Flood Warning | DMX | Madison, Warren | 11 days |
| Jun 5, 2:33 AM CDT | Tornado Warning | DMX | Clarke, Lucas | 21 min |
| Jun 5, 3:43 AM CDT | River Flood Warning | DMX | Webster | 24 hr |
| Jun 5, 4:17 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 24 hr |
| Jun 5, 4:45 AM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
| Jun 5, 4:50 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 25 min |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Emmet | 23 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Palo Alto | 5 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 25 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Madison, Warren | 66 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 29 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 36 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Black Hawk | 15 days |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Marshall | 13 days |
| Jun 5, 5:19 AM CDT | Areal Flood Warning | DMX | Butler, Franklin, Hamilton, Hardin, Webster, Wright | 25 hr |
| Jun 5, 5:38 AM CDT | River Flood Warning | DMX | Taylor | 4 hr |
| Jun 5, 5:45 AM CDT | Areal Flood Warning | DMX | Adams, Union | 49 hr |
| Jun 5, 7:45 AM CDT | River Flood Warning | DMX | Lucas | 5 days |
| Jun 5, 8:23 AM CDT | River Flood Warning | DMX | Decatur | 4 days |
| Jun 5, 10:02 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 10 days |
| Jun 5, 4:05 PM CDT | River Flood Warning | DMX | Black Hawk | 13 days |
| Jun 5, 4:32 PM CDT | River Flood Warning | DMX | Warren | 17 hr |
| Jun 5, 4:32 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 11 hr |
| Jun 5, 4:34 PM CDT | River Flood Warning | DMX | Polk | 40 hr |
| Jun 5, 4:44 PM CDT | Areal Flood Warning | DMX | Madison | 11 hr |
| Jun 5, 6:01 PM CDT | River Flood Warning | DMX | Wapello | 15 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.